This content is provided as a service of the National Institute of Diabetes and Digestive and Kidney Diseases (NIDDK), part of the National Institutes of Health. The NIDDK translates and disseminates research findings through its clearinghouses and education programs to increase knowledge and understanding about health and disease among patients, health professionals, and the public. Content produced by the NIDDK is carefully reviewed by NIDDK scientists and other experts.
Unfortunately, some patients may have an overly simplified understanding of the role of PDE5 inhibitors in ED management. Such patients may not expect or be willing to undergo a long evaluation and testing process to obtain a better understanding of their sexual problem, and they may be less likely to involve their partner in discussing their sexual relationship with the physician. They may expect to obtain medications through a phone call to their doctor or even over the Internet, with minimal or no physician contact at all.
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×